MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120620
Medical Device Problem Codes Unraveled Material (1664); Premature Separation (4045)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.(b)(4).[conclusion]: the healthcare professional reported that during the stent-assisted coil embolization of a dissecting right internal caroid artery (ica) aneurysm, the physician deployed a 4mm x 22mm lvis® stent (microvention) via the semi-jailing technique and the 7mm x 20cm target xl® 360 soft coil (stryker) was placed as a framing coil before the 6mm x 20cm galaxy g3 coil (gly120620 / l12287) was inserted but the microcatheter kicked back so the coil was rerolled ten times.The physician felt as if the coil had prematurely detached from the delivery wire; this was confirmed when the coil was withdrawn into the microcatheter, but the exact time when the premature detachment occurred is not known.The physician retracted the delivery wire, but the coil did not move.The physician then attempted to push the prematurely detached coil from the microcatheter into the target lesion using the guidewire, but strong resistance was encountered, and the physician realized the coil had become unraveled.The microcatheter was removed from the guiding catheter and the coil was pushed from the guiding catheter toward the distal carotid artery.A stent was then implanted between the internal carotid artery and the common carotid artery to secure the coil to the vessel wall.There was no report of any patient adverse event or complication as a result of the event.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l12287) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil positioning difficulty, premature detachment, and unraveled/stretched are known potential complications associated with the use of the galaxy g3 device in endovascular embolization of intracranial aneurysms.The root cause of the event cannot be conclusively determined based on the minimal information available for review; however, dissecting aneurysms are difficult to treat.Coil stretching and mechanical detachment are indicative of the application of excessive force, possibly in an attempt to overcome the reported resistance.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of premature detachment.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.The ifu also cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.The microcoil system should be gently removed.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Assignment of root cause for the event remains speculative and inconclusive; however, it is possible that clinical and procedural factors, including aneurysm characteristics, device manipulation, and interaction with the concomitant microcatheter, may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-assisted coil embolization of a dissecting right internal caroid artery (ica) aneurysm, the physician deployed a 4mm x 22mm lvis® stent (microvention) via the semi-jailing technique and the 7mm x 20cm target xl® 360 soft coil (stryker) was placed as a framing coil before the 6mm x 20cm galaxy g3 coil (gly120620 / l12287) was inserted but the microcatheter kicked back so the coil was rerolled ten times.The physician felt as if the coil had prematurely detached from the delivery wire; this was confirmed when the coil was withdrawn into the microcatheter, but the exact time when the premature detachment occurred is not known.The physician retracted the delivery wire, but the coil did not move.The physician then attempted to push the prematurely detached coil from the microcatheter into the target lesion using the guidewire, but strong resistance was encountered, and the physician realized the coil had become unraveled.The microcatheter was removed from the guiding catheter and the coil was pushed from the guiding catheter toward the distal carotid artery.A stent was then implanted between the internal carotid artery and the common carotid artery to secure the coil to the vessel wall.There was no report of any patient adverse event or complication as a result of the event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6) 2019.[additional information]: the healthcare professional reported that during the stent-assisted coil embolization of a dissecting right internal caroid artery (ica) aneurysm, the physician deployed a 4mm x 22mm lvis® stent (microvention) via the semi-jailing technique and the 7mm x 20cm target xl® 360 soft coil (stryker) was placed as a framing coil before the 6mm x 20cm galaxy g3 coil (gly120620 / l12287) was inserted but the headway® 17 microcatheter (microvention) kicked back so the coil was rerolled ten times.The physician felt as if the coil had prematurely detached from the delivery wire; this was confirmed when the coil was withdrawn into the microcatheter, but the exact time when the premature detachment occurred is not known.The physician retracted the delivery wire, but the coil did not move.The physician then attempted to push the prematurely detached coil from the microcatheter into the target lesion using the guidewire, but strong resistance was encountered, and the physician realized the coil had become unraveled.The microcatheter was removed from the guiding catheter and the coil was pushed from the guiding catheter toward the distal carotid artery.A stent was then implanted between the internal carotid artery and the common carotid artery to secure the coil to the vessel wall.Additional information received stated that the 7mm x 20cm target xl® 360 soft coil did go through the same headway® 17 microcatheter wihtout any issue.It was also reported that continuous flush had been maintained through the microcatheter.The event did not prolong the procedure; there was no procedural delay.There was no report of any patient adverse event or complication as a result of the event.The first name, last name, title and phone number of the initial reporter were provided.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9205658
Report Number3008114965-2019-01184
Device Sequence Number3107115
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberGLY120620
Device Lot NumberL12287
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM X 22MM LVIS® STENT (MICROVENTION); 7MM X 20CM TARGET XL® 360 SOFT COIL (STRYKER); HEADWAY® 17 MICROCATHETER (MICROVENTION)
Outcome Attributed to Adverse Event Required Intervention;